MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; HIP PROTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; HIP PROTHESIS
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Associated product: medical product: cer option type 1 tpr sleve -6, catalog #: 650-1064, lot #: 3064946.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during initial surgery, the surgeon was unable to achieve fixation of the ceramic head when impacting to a taperloc stem.The taper remained but the ceramic head would come off.The surgery was completed with a cobalt chrome head, size 40 -6 which impacted with no issue.Attempts have been made but no further information has been provided at this time.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.It was reported that during initial surgery, the surgeon was unable to achieve fixation of the ceramic head when impacting to a taperloc stem.The taper remained but the ceramic head would come off.The surgery was completed with a cobalt chrome head, size 40 -6 which impacted with no issue.The event occurred during surgery.There were no health consequences.Visual inspection of the cer bioloxd option hd 40mm (item: 650-1058 lot: 3062012) shows multiple marks where the head has come into contact with metallic objects on the spherical diameter and internal taper, the head otherwise looks to be in good condition.A dimensional inspection has been carried out and cer bioloxd option hd 40mm was found to be conforming to drawing specification, see attached inspection form.The likely root cause of the head taper not seating is the taper was not completely clean and dry but this cannot be confirmed for the reported event.It is unlikely the cer bioloxd option hd 40mm contributed to the event as the ceramic head is conforming to specification.A review of the complaints database shows that we have received 2 reported events for "implant would not assemble with mating implant " for the same item number ¿650-1058¿ prior to the reported event.The severity of the reported event and calculated occurrence for similar complaints are in line with the risk file.The overall score is low risk capa: no corrective or preventive action required at this time.The investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and investigated.
 
Event or Problem Description
It was reported that during initial surgery, the surgeon was unable to achieve fixation of the ceramic head when impacting to a taperloc stem.The taper remained but the ceramic head would come off.The surgery was completed with a cobalt chrome head, size 40 -6 which impacted with no issue.

Brand Name
CER BIOLOXD OPTION HD 40MM
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key12406032
Report Number3002806535-2021-00370
Device Sequence Number5292204
Product Code LZO
UDI-Device Identifier00887868271403
UDI-Public00887868271403
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K082996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1058
Device Lot Number3062012
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age61 YR